IDEAS home Printed from https://ideas.repec.org/a/eee/reensy/v172y2018icp64-73.html
   My bibliography  Save this article

A new uncertainty propagation method for problems with parameterized probability-boxes

Author

Listed:
  • Liu, H.B.
  • Jiang, C.
  • Jia, X.Y.
  • Long, X.Y.
  • Zhang, Z.
  • Guan, F.J.

Abstract

This paper proposes a new uncertainty propagation method for problems with parameterized probability-boxes (p-boxes), which could efficiently compute the probability bounds of system response function. In practical engineering, these probability bounds are often very important for reliability analysis or risk assessment of a structure or system. First, based on the univariate dimension reduction method (UDRM), an optimized UDRM (OUDRM) is presented to calculate the bounds on statistical moments of response function. Then, utilizing the bounds on moments, a family of Johnson distributions fitting to the distribution function of response can be acquired using the moment matching method. Finally, by using an optimization approach based on percentiles, the probability bounds of the response function can be successfully obtained. Four numerical examples are investigated to demonstrate the effectiveness of the proposed method.

Suggested Citation

  • Liu, H.B. & Jiang, C. & Jia, X.Y. & Long, X.Y. & Zhang, Z. & Guan, F.J., 2018. "A new uncertainty propagation method for problems with parameterized probability-boxes," Reliability Engineering and System Safety, Elsevier, vol. 172(C), pages 64-73.
  • Handle: RePEc:eee:reensy:v:172:y:2018:i:c:p:64-73
    DOI: 10.1016/j.ress.2017.12.004
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S095183201730618X
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. repec:eee:reensy:v:96:y:2011:i:9:p:1092-1113 is not listed on IDEAS
    2. repec:eee:reensy:v:96:y:2011:i:1:p:117-130 is not listed on IDEAS
    Full references (including those not matched with items on IDEAS)

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:reensy:v:172:y:2018:i:c:p:64-73. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: https://www.journals.elsevier.com/reliability-engineering-and-system-safety .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.